MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebq1104 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc was leaking at or near the solo valve and/or the first 1-5 cm of catheter (under the skin).No harm to the patient was observed.Picc was replaced with a new picc.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however, the exact cause is unknown.One 4 fr single lumen powerpicc solo was returned for evaluation.An initial visual observation showed use residue throughout the sample and the ink on the extension leg was observed to be faded.The sample was flushed and pressurized with a 12 ml syringe of water and no leaks were observed.However, when the catheter was filled with water and held vertically with the luer hub on top, water was observed to leak from the distal end of the catheter, indicating the solo valve was malfunctioning.A microscopic observation of the solo valve revealed a small, diagonal split on one of the smaller aspiration valves.The luer hub was dissected and the valve was extracted for closer inspection.The edges of the split were observed to be distinct and striations were observed on the fracture surface of the split.The observed features of the split in the valve indicate the valve was damaged by a ground-sharpened instrument.However, it is unknown when or where the valve may have come in contact with a sharp instrument.It is possible the valve was damaged during manufacturing or assembly of the valve or during use.The manufacturing facility was made aware of this event.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8533346
Report Number3006260740-2019-01098
Device Sequence Number13889371
Product Code LJS
UDI-Device Identifier00801741119088
UDI-Public(01)00801741119088
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000504A
Device Lot NumberREBQ1104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1